| Model Number |
ZA9003 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/31/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Ethnicity: asked but not provided.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.The device is not returning for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that the intraocular lens (iol) haptic was compromised upon insertion into the patient's left (os) eye.The lens was removed and replaced with a back up lens of same model and diopter.However, the second lens also had the same issue as the first lens; therefore, a third lens was used to complete the procedure.There was no harm or injury to the patient.Patient outcome post surgery was not provided.No further information is available.This report represents the first lens.A separate report will be submitted for the second lens.
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: apr 27 2022.Section h3.Device evaluated manufacturer? yes.Device evaluation: two lenses were received stuck to the original lens case (of pi-0057870).One lens belongs to pi-0057870 and one belongs to pi-0057869; however, no method of determining which lens belongs to which serial number was provided.For sample #1 visual inspection under magnification revealed that the lens was received with a portion of both haptics detached and bent.The lens was cleaned and no further issues were observed.For sample #2 visual inspection under magnification revealed that the lens was received with a haptic having a detached portion and both haptics bent.The lens was cleaned and a scratch was identified on the optic body.The complaint issue of dc-haptic damaged was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.